Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 124, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this severe thunderstorm warning at Jun 14, 2005, 5:44 PM CDT for Polk County, Texas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 14, 2005, 5:44 PM CDT (22:44 UTC)
- Expired
- Jun 14, 2005, 6:17 PM CDT
- In force
- 33 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Counties, with a storm outline in the text
County Polk County, TX
The radar
The Houston radar (KHGX), 149 km from the middle of the area, began a volume at 22:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 10.7 hours before the alert went out and 325 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 92 J/kg
- Mixed-layer CIN
- -376 J/kg
- Mixed-layer LCL
- 2035 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 2:40 PM CDT, 3 hours 4 minutes earlier.
Area forecast discussion, Jun 14, 2:40 PM CDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 240 PM CDT TUE JUN 14 2005 .DISCUSSION... SOME CONVECTION STARTING TO DEVELOP NEAR AND ALONG SEABREEZE THIS AFTERNOON. DECAYING MCS NEAR ABI AND BGS HAS PRODUCED OUTFLOW BOUNDARY EXTENDING FROM NEAR MAF TO NEAR BRADY WHILE WEAK DIFFUSE FRONTAL BOUNDARY CONTINUE TO LINGER OVER NE TEXAS. MODELS INDICATE HIGH PW VALUES OVER NORTHERN ZONES LATE THIS AFTERNOON AND INTO EVENING WITH FRONTAL BOUNDARY SAGGING SLOWLY SOUTH THIS EVENING TO THIS REGION. WE MAY SEE CONVECTION INCREASING NW OF REGION AND POSSIBLY EXPANDING EAST. WE SHALL SEE. FOR NOW... WE SHALL LEAVE SLIGHT CHANCE POPS TONIGHT (WHICH MAY BE ADJUSTED LATER) MAINLY NORTHERN HALF OF CWFA. NEXT SEVERAL DAYS WILL SEE THE UPPER LEVEL FLOW BECOMING NORTHWESTERLY WITH IMPULSES MOVING THROUGH MAINLY EAST OF CWFA. SURFACE FEATURES INDICATE WEAK DIFFUSE BOUNDARY LINGERING OVER CWFA TOMORROW. PRESSURE GRADIENT WILL REMAIN RELATIVELY WEAK FOR THE NEXT TWO DAYS. WE EXPECT SEABREEZE TO INITIATE SOME CONVECTIVE ACTIVITY MAINLY DURING AFTERNOON THE NEXT FEW DAYS. ANY BOUNDARIES FROM FUTURE MCS WILL CHANGE THIS ANTICIPATED SCENARIO. MAINLY LOW POPS NEXT SEVERAL DAYS. TEMPERATURES EXPECTED TO REMAIN SLIGHTLY ABOVE NORMS. MODELS INDICATE DEEPENING UPPER TROUGH OVER EASTERN CONUS LATE THIS WEEKEND/EARLY NEXT WEEK WITH CUT-OFF LOW POSSIBLY DEVELOPING OVER LA/MS/AL REGION. 37 && .AVIATION... SEABREEZE BEGINNING TO LIGHT UP JUST EAST OF US. THIS BOUNDARY... ALONG WITH THE RESIDUAL OUTFLOW FROM LAST NIGHTS STORMS IN N TX CURRENTLY SITTING ACROSS THE SOUTHERN & CENTRAL ZONES WILL LEAD TO A CHANCE OF SHRA/TSRA THRU THE EVENING HOURS AS TEMPS CLIMB INTO THE MID 90S. THOUGH NO WIDESPREAD SEVERE WX IS ANTICIPATED...ANY STRONG STORMS THAT DO MANAGE TO DEVELOP WILL POSE A RISK OF DOWNBURSTS WITH A FAIRLY DRY CLOUD SUBLAYER IN PLACE. ANOTHER OUTFLOW BOUNDARY CURRENTLY SEEN ON SAT PIX MOVING THRU NCNTRL TX MAY ALSO BECOME A PLAYER LATER THIS EVENING AND POSSIBLY UP TO MIDNIGHT...ESP ACROSS NRN PORTIONS (CLL & LFK). NAM SHOWING THIS BOUNDARY RE-FIRING THIS EVENING. DONT HAVE ENOUGH CONFIDENCE TO EVEN MENTION TEMPOS IN ANY OF THE TAFS AT THIS POINT...WILL WAIT A WHILE LONGER AND SEE HOW THINGS BEGIN SHAPING UP TOWARD LATE AFTN BEFORE ANY UPDATES. 47 && .MARINE... HIGH PRESSURE IN THE NORTHERN GULF WILL DOMINATE THROUGH THE WEEK. WINDS WILL BE LIGHT THROUGH THURSDAY NIGHT AND THEN SLIGHTLY INCREASE ON FRIDAY. SEAS WILL RANGE BETWEEN 2 AND 4 FEET THROUGH THE WEEKEND. 99 && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 74 95 74 96 74 / 20 20 20 20 20 HOUSTON (IAH) 75 93 75 94 75 / 20 20 20 20 20 GALVESTON (GLS) 80 89 80 89 80 / 10 20 10 20 10 && .HGX WATCHES/WARNINGS/ADVISORIES... .TX...NONE. .GM...NONE. &&
Hazardous weather outlook, Jun 14, 10:09 AM CDT, 7 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1009 AM CDT TUE JUN 14 2005 GMZ330-335-TXZ163-164-176>179-195>200-210>214-226-227-235>238-151200- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-GALVESTON- GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER- WASHINGTON-WHARTON- 1009 AM CDT TUE JUN 14 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS. .DAY ONE...REST OF TODAY AND TONIGHT. THUNDERSTORMS MAY DEVELOP THIS AFTERNOON AND EARLY EVENING NEAR THE VICINITY OF THE SEABREEZE BOUNDARY. THE AIR MASS OVER THE REGION IS QUITE UNSTABLE. STORMS THAT DEVELOP DURING THE AFTERNOON MAY PRODUCE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 6:52 PM CDT | Severe Thunderstorm Warning | HGX | Montgomery | 38 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.